Oklahoma, 2011

Hail in Oklahoma, June 23, 2011

June 23, 2011 · NWS TSA · 1 event in 1 county or zone

Isolated thunderstorms developed near a cold front during the late evening of the 23rd. The strongest storms produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated thunderstorms developed near a cold front during the late evening of the 23rd. The strongest storms produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 23, 8:12 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 23, 8:12 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT THU JUN 23 2011

...UPDATE...

.DISCUSSION...
UPDATED FORECAST TO INCREASE POPS ACROSS NORTHEAST OKLAHOMA/NORTHWEST
ARKANSAS FOR TONIGHT. SCATTERED SHOWERS/THUNDERSTORMS WILL LIKELY
CONTINUE INTO THE OVERNIGHT HOURS ACROSS AFOREMENTIONED AREA IN
LOW LEVEL JET AXIS. ELEVATED INSTABILITY APPEARS TO BE MARGINAL...
HOWEVER A FEW OF THE STRONGER CELLS COULD PRODUCE GUSTY WINDS/SMALL
HAIL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...12
LONG TERM....12
Hazardous weather outlook, Jun 23, 8:05 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT THU JUN 23 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
905 PM CDT THU JUN 23 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

DISCUSSION...
A WEAK FRONTAL BOUNDARY POSITIONED ACROSS THE AREA WILL LIFT SLOWLY
NORTH AS A WARM FRONT TONIGHT. AS THE STRENGTHENING LOW-LEVEL JET
INTERACTS WITH THE FRONT...SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS
AND SMALL HAIL INTO THE OVERNIGHT HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS PORTIONS OF
FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ANOTHER THUNDERSTORM
COMPLEX COULD APPROACH THESE SAME AREAS AGAIN SATURDAY NIGHT
INTO EARLY SUNDAY.

HIGH PRESSURE WILL QUICKLY STRENGTHEN ACROSS THE REGION INTO EARLY
NEXT WEEK. DANGEROUSLY HOT AND HUMID CONDITIONS WILL THEN DOMINATE.
THIS WILL BE EXACERBATED BY RELATIVELY LITTLE NIGHTTIME RELIEF AS
TEMPERATURES REMAIN WARM THROUGH THE OVERNIGHT HOURS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The Tulsa radar (KINX), 39 km away, was scanning. The volume nearest the first event began at 04:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rogers

When
June 23, 10:59 PM CST
Where
Rogers County, 2 mi ESE of Talala
Measured
1 in hail
Reported by
Public
Coordinates
36.519, -95.647

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325548.